Illinois, 2015Tornado and Flash Flooding in Illinois, June 19, 2015
June 19, 2015 · NWS LSX · 3 events in 3 counties and zones
Numerous storms developed over Missouri and Illinois. A number of the storms produced very heavy rainfall causing flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous storms developed over Missouri and Illinois. A number of the storms produced very heavy rainfall causing flash flooding. One storm produced an EF1 tornado in Marion County Illinois.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 19, 3:10 AM CST, 6 hours 35 minutes earlier.
Area forecast discussion, Jun 19, 3:10 AM CST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
410 AM CDT Fri Jun 19 2015
.SHORT TERM: (Through Tonight)
Issued at 408 AM CDT Fri Jun 19 2015
(Today - Tonight)
Main focus will continue to be on remnants of Bill and associated
heavy rainfall potential and its impacts across the CWA. Kept axis
of heaviest rainfall across southeast Missouri and southwest Illinois
which will be closer to track of Bill and low-level convergence zone.
Also a better shot of seeing some convective elements with heavier
rainfall rates down that way. Exact totals will be heavily dependent
on how much convection actually does materialize as the past 24-36
hours have shown that in the absence of convective elements...the
stratiform precipitation has only shown rainfall rates in the light
to moderate category (0.05-0.20" per hour). Still have 2+ inches of
rain for our far southern tier of counties with amounts tapering off
fairly quickly as you go north and west.
Tweaked temperatures today and went below coolest guidance for highs
across the southeastern half of the area where clouds/rain is
expected. For areas in northeast MO/west central IL...went a bit
above guidance.
Rain is expected to move out of the area quicker due to the speed of
Bill and have therefore reduced PoPs with only chance PoPs across
portions of southeast Missouri and southwest Illinois by 0600 UTC
tonight.
Gosselin
.LONG TERM: (Saturday through Thursday)
Issued at 408 AM CDT Fri Jun 19 2015
(Saturday - Sunday)
With the remnants of Bill out of the way...a quick warmup with
clearing skies from west to east looks likely. Boosted highs a
degree or two from previous forecast with low 90s expected for
western sections of the area with 80s elsewhere. A frontal boundary
will approach the region from the northwest late on Saturday evening
with a chance of showers and thunderstorms for northern sections.
Lots of instability but not much shear...so maybe a severe storm or
two.
Some models which develop convection largely to our north on
Saturday night develop diurnal convection on Sunday...likely along
an old outflow boundary from the aforementioned overnight
convection. Have chance PoPs on Sunday. Do not see much upper-level
support for convective initiation during the day on Sunday and
models also differ on degree of capping. However...if storms do form
certainly will be plenty of instability (SBCAPES aoa 4000 J/kg) and
more deep layer shear (>30 knots) along periphery of UL ridge axis
so a conditional threat for severe thunderstorms does exist with
large hail and damaging winds the most likely threats.
(Monday - Thursday)
Medium-ranged guidance disagrees with strength and placement of UL
ridge for next week. GFS is a bit weaker/further south with a more
active pattern continuing into next week as shortwaves round the
ridge. ECMWF however strengthens ridge and brings it into area more
and has hot/quieter weather for much of the early/middle part of
next week. Both models do break down ridge by late in the week with
cooler weather in store...albeit with potentially more rain to deal
with as a cold front progresses through the region.
Another theme for next week will be the heat and humidity. Highs in
the 90s Monday through at least Wednesday appear likely in the
absence of any convective complexes with heat indices in the 100-105
range for portions of the are each day.
Gosselin
&&
.AVIATION: (For the 00z TAFs through 00z Friday Evening)
Issued at 631 PM CDT Thu Jun 18 2015
Remnants of Bill are located near Fayetteville Arkansas at this
time with spiral bands of showers and isolated thunderstorms
stretching from central Arkansas to southwest Missouri. Meanwhile,
area of rain that blanketed the CWA most of the day is diminishing
as it lifts northeast into central Illinois. Model guidance agrees
that there will be another lull in precipitation this evening
before another increase in coverage occurs overnight into Friday
morning as what is left of Bill slides just to the south of our
CWA. Have kept general trends of previous forecast with
precipitation ramping up after 05Z at St. Louis area terminals and
ceilings generally falling into the IFR category overnight. Some
minor improvement may occur tomorrow with MVFR forecast as rain
steadily marches east, exiting the terminals during the late
afternoon or early evening hours. East wind will continue.
Specifics for KSTL:
Few showers remain to the west and north of the terminal but
believe better chances of widespread rain will wait until after
05Z. Rain will overspread the area and continue for much of the
morning and early afternoon hours before tapering off as what is
left of Bill moves well south of the area. East wind will continue.
Expect IFR conditions with more steady precipitation late tonight
with a gradual improvement through the afternoon and evening hours.
CVKING
&&
.PRELIMINARY POINT TEMPS/POPS:
Saint Louis 78 70 90 78 / 100 40 5 10
Quincy 80 65 89 72 / 20 10 5 50
Columbia 79 66 91 75 / 50 10 5 20
Jefferson City 78 66 92 76 / 70 10 5 20
Salem 77 70 86 73 / 100 80 10 10
Farmington 74 68 89 75 / 100 70 5 5
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH through Saturday morning FOR Crawford MO-
Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Lincoln MO-
Madison MO-Reynolds MO-St. Charles MO-St. Francois MO-St.
Louis City MO-St. Louis MO-Ste. Genevieve MO-Warren MO-
Washington MO.
FLASH FLOOD WATCH through this evening FOR Callaway MO-Cole MO-
Montgomery MO-Osage MO.
IL...FLASH FLOOD WATCH through Saturday morning FOR Bond IL-Calhoun
IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Randolph IL-
St. Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jun 19, 3:39 AM CST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
439 AM CDT FRI JUN 19 2015
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-200945-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
439 AM CDT FRI JUN 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND ISOLATED THUNDERSTORMS ARE LIKELY ACROSS PARTS OF THE
AREA...ESPECIALLY THE SOUTHERN HALF OF MISSOURI AND ILLINOIS.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. A FLASH FLOOD WATCH
REMAINS IN EFFECT. PLEASE REFER TO THE WATCH FOR FURTHER
INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SEVERAL POINTS ON THE MERAMEC...ILLINOIS AND MISSISSIPPI RIVERS
WILL BE RISING TO MAJOR FLOOD LEVELS THIS WEEKEND DUE TO THE
EXPECTED RAINFALL.
THERE IS A CHANCE OF THUNDERSTORMS FROM SATURDAY NIGHT THROUGH THURSDAY
ACROSS PORTIONS OF THE AREA.
A FEW STORMS MAY BE STRONG TO SEVERE ON SATURDAY NIGHT AND SUNDAY
AFTERNOON/EVENING WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS.
HOT AND HUMID WEATHER IS EXPECTED BEGINNING ON SUNDAY AND LASTING
THROUGH THURSDAY WITH HEAT INDEX VALUES FOR PORTIONS OF THE AREA
REACHING BETWEEN 100 AND 105 EACH AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE
TO REPORT RAINFALL AMOUNTS IN EXCESS OF AN INCH AS WELL AS ANY
FLOODING.
GOSSELIN
In the hours before
Local storm report, Jun 19, 5:54 AM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
654 AM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD 1 SW STEELVILLE 37.96N 91.37W
06/19/2015 CRAWFORD MO BROADCAST MEDIA
EVACUATIONS ON GOING ON THE SOUTHWEST SIDE OF
STEELVILLE NEAR YADKIN CREEK.
&&
BYRDLocal storm report, Jun 19, 5:59 AM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
659 AM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN 4 SW MIDDLETOWN 39.09N 91.46W
06/19/2015 M2.34 INCH MONTGOMERY MO TRAINED SPOTTER
PAST 24 HOURS.
&&
BYRDLocal storm report, Jun 19, 8:48 AM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
948 AM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 AM FLASH FLOOD FREEBURG 38.43N 89.91W
06/19/2015 ST. CLAIR IL LAW ENFORCEMENT
HIGHWAY 15 FLOODED AND WILL LIKELY BE CLOSED SOON.
&&
WESBROWNLocal storm report, Jun 19, 8:49 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
949 AM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 AM FLASH FLOOD LEBANON 38.60N 89.82W
06/19/2015 ST. CLAIR IL LAW ENFORCEMENT
HIGHWAY 50 FLOODED AND IMPASSABLE.
&&
WESBROWNFlash Flood, Monroe
- When
- June 19, 9:45 AM CST to 3:30 PM CST
- Where
- Monroe County, Columbia to 1.92 mi WNW of Hecker
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.450, -90.200
Up to 4 inches of rain fell onto already saturated soils causing flash flooding. Numerous roads through out the county were flooded.
Tornado, Marion
- When
- June 19, 11:30 AM CST to 11:34 AM CST
- Where
- Marion County, 3.59 mi SW of Greendale to 2.3 mi WSW of Greendale
- Rating
- EF1
- Path length
- 1.67 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 38.569, -88.853
A weak tornado touched down near a farm just south of Briarcroft Road (west of intersection with Bannister Road), where it destroyed a large barn and heavily damaged another. Debris from the barn was thrown up to half a mile into a corn field. The damaged corn crop showed very distinct convergent and rotational pattern. A wooden utility pole nearby was snapped off at ground level. The tornado continued to the northeast where scattered tree damage occurred, including an area of several large uprooted trees in a chaotic pattern. The tornado dissipated near the old Bethel Church where relatively minor tree damage was noted. Overall, the tornado was rated EF1 with a max path width of 50 yards and a path length of 1.67 miles.
Flash Flood, St. Clair
- When
- June 19, 12:30 PM CST to 3:30 PM CST
- Where
- St. Clair County, 1 mi WSW of East Carondelet to 0.35 mi SW of Floraville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.525, -90.247
Up to five inches of rain fell onto saturated soils causing flash flooding. Numerous roads were flooded including Illinois State Route 13 near Centreville.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 19 to 30, 20152 deaths · 17 injured · 1 event
- Flash Flooding and Flooding in South Dakota, June 19 to 22, 20151 death · 2 in hail · 57 events
- Tornado and Hail in South Dakota, June 19, 2015$363,000 · EF2 · 21 events
- Flash Flood in Texas, June 19 to 20, 2015$23 million · 1 event
- Lightning Strike in Florida, June 19, 20151 death · 1 event
- Hail and Damaging Winds in North Dakota, June 19, 2015$1.4 million · 2.75 in hail · 22 events
- Tornadoes and Flash Flooding in Illinois, June 19 to 23, 2015$610,000 · EF1 · 15 events
- Hail and Damaging Winds in Montana, June 19, 2015$123,000 · 1.75 in hail · 30 events
- Tornado and Flash Flood in Montana, June 19, 2015EF0 · 50 events
- Hail and Damaging Winds in North Carolina, June 19, 2015$40,000 · 1 in hail · 16 events
- Tornadoes in Illinois, June 19, 2015$55,000 · EF0 · 3 events
- Hail in South Dakota, June 19, 2015$30,000 · 2.25 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595692, 595693, 595698.